Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


norvir
Feb 20, 2011

I was on kaletra for about 7 years, and I started getting sick pain in stomach and throwing up,and weak I told my doctor she told me that I was making myself sick. I am a person I take my meds regularly, I had to go to the er that's how bad my pain was.Then I was force to take myself off she was angry and change the meds to norvir and prezista now I'm having the same problem again.I'm on truvada too. tell me what shall I do.

Response from Dr. Henry

You may be one of the 10% or so of patients who have a major problem tolerating ritonavir (Norvir) usually due to stomach/GI disturbances. Taking the meds with a meal, anti nausea meds, and other interventions might help. If you dont have any known drug resistance then switching the ritonavir/darunavir to a NNRTI (such as nevirapine or efavirenz or etravirine) or to raltegravur are options. If your viral level is suppressed switching the Truvada to Epzicom and the ritonavir/darunavir (Prezista) to atazanavir might be an option (if HLA B701 negative). KH



Previous
change from atripla to viraday
Next
I Can't lose weight

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement